News Irish News

Monday 1 September 2014

HSE alert as green pills lead to several deaths including two in last four days

Published 22/05/2014 | 18:06

  • Share
Some of the tablets

THE HSE has issued an alert today following the deaths of two people in the last four days and several others in the last four weeks as a result of the use of an Ecstasy-like drug.

  • Share
  • Go To

There have also been a number of hospitalisations from the ingestion of the drug.

Green pills with an apple or Rolex symbol, called Green Apple and Green Rolex, were used in some of the incidents.

Other drugs noted included cocaine and amphetamines which, in some cases, had been used in combination.

The HSE have warned that those who take drugs should be advised of the potential dangers linked to these substances and that dangers can arise from using drugs in combinations.

Physical symptoms noted included severe agitation, rapid heart rate and extremely high temperature.

Despite prompt medical attention after noticing the symptoms, people have died after ingesting the stimulants.

HSE have issued an alert recommending people not to take these substances.

They have also warned people who display ‘negative side effects’ following the use of the drugs seek help immediately.

For support around drug and alcohol use the HSE Drugs & Alcohol Helpline is available Monday to Friday, 9.30am and 5.30pm.

This confidential service has both a freephone Helpline (1800 459 459) and an email support service (helpline@hse.ie).

Read More

Editor's Choice

Also in Irish News